Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 45, NWS Memphis, TN

April 3, 2001Lee County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 3, 2001, 10:03 AM CDT for Lee County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 3, 2001, 10:03 AM CDT (15:03 UTC)
Expired
Apr 3, 2001, 10:30 AM CDT
In force
27 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lee County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 10:00 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 3.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1399 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1399 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 031503
SVRMEM
MSC081-031530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1003 AM CDT TUE APR 3 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEE COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 1030 AM CDT.

* AT 1001 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 7
  MILES NORTHWEST OF TUPELO...MOVING EAST AT 30 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 1030 AM CDT INCLUDE...
  TUPELO...
  SALTILLO...

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING.

.STAY TUNED TO |THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3441 8892 3423 8892 3423 8854 3443 8853

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:35 AM CDT, 7 hours 28 minutes earlier.

Area forecast discussion, Apr 3, 2:35 AM CDT, 7 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
235 AM CDT TUE APR 3 2001

CURRENTLY...WARM FRONT POSITIONED ACROSS THE NRN TIER OF THE CWFA W/
DWPTS IN THE MID 50S TO NEAR 60 IN THE WARM SECTOR. A COLD FRONT WAS
POSITIONED FROM NRN MO INTO CENTRAL IL/IN. KNQA RADAR SHOWS WDLY SCT
SHRA W/ A SLIGHTLY HIGHER CONCENTRATION NEAR THE LAND BETWEEN THE
LAKES. SOLID AREA OF CONVECTION NOTED NORTH OF THE WARM FRONT ACROSS
SRN IL AND WRN KY.

MAIN FCST CONCERNS CONTINUE TO BE POSITION OF THE SFC FEATURES AND
CONCURRENT PCPN POTENTIAL. MODEL QPFS ALL OVER THE BOARD THIS
MORNING. IT IS DIFFICULT TO PINPOINT ANY UPPER LEVEL FEATURES OR
FOCUSING MECHANISMS FOR ORGANIZED WARM SECTOR DEVELOPMENT TODAY.
THUS...CURRENT THINKING IS TO GO WITH EXPERIENCE OF THE LAST 24 HRS
AND FOCUS POPS VCNTY THE SFC BOUNDARY.

EXPECT FRONT TO REMAIN NEARLY STATIONARY TODAY. HOWEVER...WARM FRONT
WILL LIKELY GET ABSORBED BY THE SWD MOVING COLD FRONT TNGT/WED AS A
SFC HIGH BUILDS ACROSS THE GREAT LAKES. THUS...WILL INCLUDE SLIGHTLY
HIGHER POPS ACROSS SRN ZONES FOR WED AND WED EVENING...BUT STILL IN
THE CHC POPS RANGE. MID LEVE RIDGE AMPLIFIES ACROSS THE MID SOUTH
LATER IN THE WORK WEEK AS A TROUGH DIGS ACROSS THE INTERMTN REGION.
THUS...WILL CONTINUE DRY FCST FOR THU/FRI TIME RANGE.

AS FOR TEMPS...TRENDED SLIGHTLY HIGHER THAN FWC MOS THE NEXT COUPLE
OF PERIODS. OHX...THANKS FOR THE COORDINATION.
f
MEM 078/064 078/063 4343
MKL 074/060 074/059 6432
JBR 077/061 077/062 4332
TUP 078/062 078/063 5353

.MEG...NONE.

CBD

In the hours before

Local storm report, Apr 3, 8:22 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS, TN
822 AM CDT TUE APR 3 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0420 AM    SALTILLO                  MS   .75 INCH HAIL
04/03/01   LEE                            REPORTED BY LEE
                                          COMMUNICATIONS.

0520 AM    COMO                      MS   .75 INCH HAIL
04/03/01   PANOLA                         REPORTED BY LAW
                                          ENFORCEMENT.

0545 AM    3 N ECRU                  MS   .75 INCH HAIL
04/03/01   UNION                          REPORTED BY SPOTTER.

0559 AM    4 N TUPELO                MS   1.75 INCH HAIL
04/03/01   LEE                            REPORTED BY SPOTTER.

0600 AM    SALTILLO                  MS   1.75 INCH HAIL
04/03/01   LEE                            REPORTED BY SPOTTER.

0615 AM    PRATTS FRIENDSHIP         MS   .75 INCH HAIL
04/03/01   LEE                            REPORTED BY SPOTTER.

0636 AM    NEW ALBANY                MS   .75 INCH HAIL
04/03/01   UNION                          REPORTED BY SPOTTER.

0710 AM    2 N ABERDEEN              MS   .75 INCH HAIL
04/03/01   MONROE                         REPORTED BY SPOTTER.

0750 AM    2 S SARDIS                MS   WIND DAMAGE
04/03/01   PANOLA                         TREES DOWN. REPORTED BY
                                          S.O.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:59 AM CDTSevere Thunderstorm WarningMEGLee31 min
Apr 3, 4:30 AM CDTSevere Thunderstorm WarningMEGItawamba30 min
Apr 3, 4:52 AM CDTTornado WarningMEGItawamba13 min
Apr 3, 5:06 AM CDTSevere Thunderstorm WarningMEGPanola24 min
Apr 3, 5:28 AM CDTSevere Thunderstorm WarningMEGUnion32 min
Apr 3, 5:55 AM CDTSevere Thunderstorm WarningMEGLee35 min
Apr 3, 6:06 AM CDTSevere Thunderstorm WarningMEGItawamba, Prentiss, Tishomingo34 min
Apr 3, 6:13 AM CDTSevere Thunderstorm WarningMEGPanola, Tate32 min
Apr 3, 6:35 AM CDTSevere Thunderstorm WarningMEGUnion35 min
Apr 3, 7:02 AM CDTSevere Thunderstorm WarningMEGMonroe28 min
Apr 3, 7:40 AM CDTSevere Thunderstorm WarningMEGPanola35 min
Apr 3, 9:47 AM CDTSevere Thunderstorm WarningMEGPontotoc28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.